# SDR AALA2009052000003

- Difficulty date: May 20, 2009
- Submitted: July 10, 2009
- Operation: Air carrier
- Aircraft: N251AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49270
- Aircraft time: 72,033 hours, 38,520 cycles
- Engine: Pwa JT8D217
- Engine time: 9,856 hours
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Condition: Cracked
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

MEM - INFLIGHT DFW-LGA.  LEFT ENGINE HAD INFLIGHT SHUTDOWN WHILE IN CRUISE.  SINGLE ENGINE TIME 25 MINUTES.  EMERGENCY DECLARED, LANDED MEM WITHOUT INCIDENT.  INSPECTED AND FOUND LEFT ENGINE GEARBOX ASSEMBLY CRACKED.  REPLACED NUMBER ONE ENGINE ON MAY 22,2009 AT MEM.  SYSTEM GROUND CHECK NORMAL OPERATION.
